I am currently 16 years old and in august I was diagnose with vertigo. My Doctor who said that she was very familiar with vertigo prescribed me Meclizine which I guess is an antivert drug. So I began taking the drug not much change but I guess after about a month I got use to it. But now I have recently have been feeling the same light headedness feeling only now it is accompanied by mind numbing head aches. Some last all day some about and hour I also feel sharp sergues of pain, almost like being stabbed in the head. I don’t believe they are migraines because im not sensitive to light or sound. After about a week of terrible pain I returned to the doctor where she told me the same thing she had said before and simply refilled my percribsion. The medication helped mildly with the vertigo but the headaches where still intense. I don’t really know if it is related but I have recently been having a little bit of trouble remembering small details.
Hey, I was diagnosed with vertigo about a week ago. Meclizine has not helped me at all. I've been shaky, weak, I feel like vomitting, I get anxious and I have these headaches on the left side of my head. I'm seeing a neurologist in a few days. I'm 24 years old and very concerned with all this. Some doctors blame anxiety. I've been reading posts and so many things can cause these symptoms, it's just scary. But I think you have migranes. I had them before, when I was a student at college. I was not always sensitive to light and sound. I was taking "Imitrex" for the migranes, I really disliked the side effects though. You should schedule and appointment with a neurologist. While getting the migranes, having a cup of chamomille tea at night helped much. Also, my mom and other relatives had vertigo and felt normal a week after having the medications, therefore, I believe I don't have vertigo. But see a neurologist, it doesn't hurt to get a second or even third opinion, good luck.
yeah i know when my doctor gave me the meclizine she told me that it is typical to feel weak and tired she said it may feel like you are a little out of control, but i personally never felt those side effects. have you tried Dramamine it is an over the counter anti- vert it is a little less intense. I kind of had the same anxious feelings, but the doctor kind of shrugged it off saying that is probably unrelated. it could be migraines because that is kind of the natural progression after vertigo. And on the last part that you said there are many different kinds of vertigo some are related to the wheatear and some have other very serious causes i know that statement sounds a little scary but it the reality but every person is different. i was just referred to a ear nose and throat doc so maybe that can help even though I don’t see how.
Headache and vertigo can be symptoms of migraine, inner ear problems like BPPV or benign paroxysmal positional vertigo. It is important to know if you have undergone an ear exam or not.
Sharp stabbing headaches can be ice pick headaches which are seen in patients who have a positive history of migraine. The possibility of migraine with icepick headaches needs to be looked into.
I would suggest you to consult a headache specialist for your symptoms. In the meantime avoid caffeine, MSG, artificial sweeteners like aspartame, processed meats and aged cheese as these are common migraine triggers.
Thank- you for your advice.
I have done like 2 ear exams both time they said there was no visible damage. The vertigo just appeared one morning with no known cause.
I also have no prior history of migraines, and how does vertigo explain the constant headache that I have? How can I tell if it is a migraine vs. a regular long lasting intense headache?
There is an entity known as vestibular migraine which is characterized by vertigo and headache.
There can be other causes of vertigo which include vertebrobasilar artery insufficiency, and basilar artery syndrome.
Migraine headaches are throbbing one sided headache which are usually preceded by aura while chronic daily tension headaches are dull headaches which feel like a tight band around the head.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.